California, 2012Flash Flooding in California, July 12 to 15, 2012
July 12 to 15, 2012 · NWS VEF · 11 events in 2 counties and zones
A strong push of monsoon moisture fueled a five-day outbreak of thunderstorms over the Mojave Desert and southern Great Basin. Numerous storms produced flash flooding and/or severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong push of monsoon moisture fueled a five-day outbreak of thunderstorms over the Mojave Desert and southern Great Basin. Numerous storms produced flash flooding and/or severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 12, 2:07 PM PST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 12, 2:07 PM PST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT THU JUL 12 2012
.SYNOPSIS...A SIGNIFICANT INFLUX OF MOISTURE WILL RESULT IN THE
POSSIBILITY OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH
SATURDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN
A BRIEF PERIOD OF TIME LEADING TO THE POTENTIAL FOR FLASH FLOODING.
IN ADDITION...GUSTY WINDS WILL BE POSSIBLE IN AND NEAR
THUNDERSTORMS. THE CHANCES FOR THUNDERSTORMS WILL GRADUALLY DECREASE
FROM WEST TO EAST SUNDAY THROUGH TUESDAY AS DRIER AIR BEGINS TO
SPREAD EAST ACROSS THE AREA. CLOUDS WILL HOLD DOWN TEMPERATURES
ESPECIALLY ON FRIDAY BUT READINGS SHOULD REBOUND BACK CLOSER TO
NORMAL AS MORE SUNSHINE RETURNS EARLY NEXT WEEK.
&&
.SHORT TERM...MOISTURE INCREASED SIGNIFICANTLY ACROSS THE AREA
OVERNIGHT AND THIS WILL BE THE MAIN DRIVER OF THE FORECAST OVER THE
NEXT FEW DAYS. THE 12Z SOUNDING FROM OUR OFFICE HAS A PWAT OF 1.09
INCH AND MDCARS SOUNDINGS FROM LATE THIS MORNING FROM MCCARRAN
SHOWED MOISTURE HAD INCREASED FURTHER. AN INVERTED TROUGH WAS
LOCATED OVER THE LOWER SOCAL DESERTS AND THIS FEATURE COMBINED WITH
ABUNDANT MOISTURE IN THE MID AND ESPECIALLY UPPER LEVELS HAS
RESULTED IN PLENTIFUL CLOUD COVER ACROSS OUR AREA. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS OUR AREA AND WERE MOVING WEST
COURTESY OF STRONG MID-LEVEL FLOW OUT OF THE EAST AT UP TO 25 KTS.
ALTHOUGH THE ATMOSPHERE HAS MOISTENED UP SINCE THIS MORNING...THERE
IS STILL A LOT OF DRY LOW-LEVEL AIR IN PLACE WHICH WILL INCREASE THE
MOMENTUM POTENTIAL WITH ANY DOWNDRAFTS FROM THUNDERSTORMS THIS
AFTERNOON AND EVENING. THIS WILL INCREASE THE THREAT OF GUSTY WINDS
AND MAKE THIS THE PRIMARY HAZARD WITH THUNDERSTORMS OVER MOST OF THE
AREA THIS EVENING. THE WRF SHOWS DCAPE VALUES OVER 1000 J/KG OVER
MOHAVE COUNTY THIS EVENING WHICH IS QUITE HIGH AND CERTAINLY POINTS
TO THE POTENTIAL FOR GUSTS TO REACH SEVERE CRITERIA FROM ANY POTENT
STORMS. ALTHOUGH THE CHANCE IS GREATEST IN WESTERN INYO COUNTY WHERE
MOISTURE IS MORE LIMITED...ANY LIGHTNING COULD LEAD TO THE POTENTIAL
FOR WILDFIRES. TEMPS HAVE STRUGGLED TO WARM THIS AFTERNOON DUE TO
THE PLETHORA OF CLOUDS AROUND. AS A RESULT TEMPS TONIGHT WILL NOT
DROP THAT MUCH EXCEPT WHERE ANY RAIN OR OUTFLOW COOLS THINGS OFF. I
GENERALLY LEANED TOWARDS A BLEND OF CONTINUITY AND THE WARMER MAV
NUMBERS FOR TONIGHT...HOWEVER READINGS TONIGHT SHOULD BE A FEW
DEGREES COOLER. AS A FYI...THE LOW THIS MORNING OF 107 IN DEATH
VALLEY AT FURNACE CREEK WAS THE SECOND WARMEST LOW EVER OBSERVED
HERE SINCE RECORDS STARTED IN JUNE 1911.
TOMORROW THE INVERTED TROUGH OVER THE SOCAL DESERTS IS FORECAST TO
SLIDE FURTHER WEST TOWARDS THE SOCAL COAST. EAST TO SOUTHEAST FLOW
IS FORECAST TO BECOME MORE SOUTH TO SOUTHWEST AS THE DAY PROGRESSES
AS THE FEATURE HEADS TO THE COAST. MOISTURE SHOULD INCREASE FURTHER
TONIGHT INTO TOMORROW MORNING. 850 MB DEWPOINTS ABOVE 10C+ AND PWATS
OVER 1.50 INCHES ARE FORECAST ACROSS JUST ABOUT ALL OF THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN AND WITH THIS MUCH MOISTURE IT IS
HARD TO ARGUE AGAINST A FLASH FLOOD WATCH EVEN IF IT STAYS CLOUDY AS
THE UNLOAD FACTOR IN THUNDERSTORMS WILL BE THERE FOR HEAVY RAIN.
WHILE THE CLOUDS ARE A FACTOR AGAINST STORMS DEVELOPING
TOMORROW...THE PRESENCE OF THE INVERTED TROUGH AND THE DEVELOPMENT
OF A 60 KT+ JET STREAK AT 250 MB OVER SOCAL ON THE NORTHEAST
QUADRANT OF THIS FEATURE SHOULD BE ENOUGH TO INDUCE LIFT ACROSS THE
AREA TO ENHANCE THUNDERSTORM DEVELOPMENT. ALTHOUGH THE ATMOSPHERE
WILL MOISTEN TOMORROW SOME STORMS WILL STILL BE CAPABLE OF PRODUCING
GUSTY WINDS. FREEZING LEVELS ARE FORECAST TO BE AOA 15000 FEET SO
THE CHANCE OF LARGE HAIL IS QUITE SMALL. WITH ABUNDANT CLOUD COVER
HELD DOWN TEMPS TOMORROW...BUT WENT WITH THE WARMER OF GUIDANCE.
MANY AREAS MAY SEE HIGHS AT ODD TIMES OF THE DAY DEPENDING ON WHEN
STORMS ARE AROUND.
BY FRIDAY NIGHT THE INVERTED TROUGH IS FORECAST TO MORPH INTO A
CLOSED LOW NEAR LOS ANGELES...THEN THIS FEATURE IS FORECAST TO LIFT
NORTHEAST ON SATURDAY AS A MID/UPPER LEVEL TROUGH MOVES IN FROM THE
PACIFIC. THIS WILL BEGIN TO SPREAD SOME DRIER AIR IN FROM THE WEST
BUT MUCH OF THE AREA WILL STILL SEE THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS ESPECIALLY IN THE EASTERN SECTIONS. POPS WERE RAISED
SLIGHTLY IN THESE AREAS. AGAIN WITH A HIGH MOISTURE CONTENT IN THE
ATMOSPHERE FLASH FLOODING WILL BE A CONCERN WITH ACTIVITY HOWEVER
GUSTY WINDS WILL ALSO BE A CONCERN.
.LONG TERM...THE MID/UPPER LEVEL TROUGH APPROACHING FROM THE PACIFIC
IS FORECAST TO MOVE SLOWLY INLAND FROM SUNDAY THROUGH TUESDAY
GRADUALLY DRYING OUT THE AREA FROM WEST TO EAST. THE LOWEST POPS
WERE PLACED OVER THE SOUTHWEST CWFA AROUND BARSTOW AND THE MORONGO
BASIN WHERE MORE STABLE AIR WILL ALSO BE IN PLACE. FURTHER EAST POPS
REMAIN THE GREATEST AS THE BEST MOISTURE AND INSTABILITY SITS OVER
THESE AREAS. THE PLACE TO WATCH WILL BE IN-BETWEEN AS SOMETIMES THE
AREA WHERE DRY AND STABLE IT FROM WEST MEETS THE MOIST AND UNSTABLE
AIR TO THE EAST SERVES AS A FOCUSING MECHANISM FOR THUNDERSTORM
DEVELOPMENT. HIGH TEMPS SHOULD TREND BACK CLOSER TO NORMAL AS THE
AREA DRIES OUT AND SEES MORE SUN. BIAS CORRECTED GUIDANCE ESPECIALLY
OFF THE ECMWF LOOKED TOO COOL FOR TEMPS AND LEANED TOWARDS
CONTINUITY FOR HIGHS IN THIS TIME PERIOD. IT APPEARS BY WEDNESDAY
THE TROUGH ALONG THE WEST COAST WILL DIG FAR ENOUGH SOUTH AND MOVE
FAR ENOUGH EAST TO DRY OUT THE ENTIRE AREA. BY WEDNESDAY NIGHT INTO
THURSDAY THIS TROUGH LOOKS AS THOUGH IT WILL FINALLY LIFT OUT WHICH
WILL OPEN THE DOOR FOR RIDGING ALOFT OVER THE SOUTHERN CONUS TO
BUILD BACK INTO OUR AREA. THIS MAY ALLOW THE FLOW ALOFT TO TURN BACK
TO THE SOUTH TO SOUTHEAST BY THE LATER PART OF NEXT WEEK ALLOWING
MONSOONAL MOISTURE TO SNEAK BACK INTO THE AREA OR AT LEAST MOHAVE
COUNTY.
&&
.AVIATION...FOR MCCARRAN...THE MAIN CONCERN THIS EVENING WILL BE
WHAT GOES WITH ANY SHRA/TSRA OVER MOHAVE COUNTY AS AN EASTERLY
STEERING FLOW WOULD PUSH ANY STORMS OR OUTFLOW BOUNDARIES TOWARDS
THE AIRPORT. OVERALL A BROAD POSSIBILITY OF SHRA/TSRA WILL EXIST IN
AND AROUND THE AREA THROUGH FRIDAY EVENING. MAINLY BKN CLOUDS AOA
15-18K FEET THROUGH FRIDAY EVENING WITH SCT CLOUDS AS LOW AS 7K-12K
FEET AT TIMES ESPECIALLY ON FRIDAY. THE PRIMARY HAZARD WITH TSRA
THIS EVENING WILL BE GUSTY WINDS WHILE ON FRIDAY WILL BE HEAVY RAIN
WITH GUSTY WINDS A THREAT BUT NOT AS GREAT AS THIS EVENING.
OTHERWISE AWAY FROM TSRA OR ANY OUTFLOWS WINDS SHOULD FAVOR DIURNAL
DIRECTIONAL TRENDS. TEMPS SHOULD STAY BELOW 100F ON FRIDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHRA/TSRA THIS EVENING INTO TONIGHT...BECOMING
NUMEROUS ON FRIDAY ACROSS THE AREA. GUSTY WINDS WILL BE A HAZARD IN
AND NEAR ANY TSRA ESPECIALLY THIS EVENING AND ACROSS MOHAVE COUNTY
AND NORTHEAST CLARK COUNTY. MAINLY BKN CIGS AOA 8K-15K FEET WITH
BASES AS LOW AS 6K FEET AT TIMES. VSBY MAY BE REDUCED IN AND NEAR
ANY HEAVIER TSRA...WITH THE GREATEST THREAT FOR HEAVY RAIN ON
FRIDAY. OTHERWISE AWAY FROM SHRA/TSRA WINDS SHOULD FAVOR TYPICAL
DIURNAL TRENDS.
&&
.FIRE WEATHER...DRY LOW-LEVEL AIR WILL RESULT IN AN INCREASED THREAT
FOR DRY LIGHTNING ALLOWING IT TO REACH CRITICAL LEVELS OVER THE INYO
NATIONAL FOREST AND OWENS VALLEY AND A RED FLAG WARNING REMAINS IN
EFFECT FOR THIS AREA. ELSEWHERE LIGHTNING MAY ALLOW FOR FIRE STARTS
BUT STORMS ARE EXPECTED TO BE PRIMARILY WET. GUSTY WINDS IN STORMS
WILL BE A HAZARD ESPECIALLY THIS EVENING ACROSS MOHAVE AND NORTHEAST
CLARK COUNTIES AND TO A LESSER EXTENT IN EASTERN LINCOLN COUNTIES.
THUNDERSTORM COVERAGE WILL INCREASE THROUGH FRIDAY AS MONSOON
MOISTURE MOVES IN FROM THE SOUTH. STORMS ARE EXPECTED TO BE WET
ACROSS THE AREA ON FRIDAY AND CONTINUING INTO SATURDAY SO NO
ADDITIONAL HEADLINES WILL BE ISSUED AT THIS TIME.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
NVZ015>022.
AZ...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
CAZ522>527.
RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR CAZ226.
&&
STACHELSKI
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 12, 2:31 PM PST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
331 PM PDT THU JUL 12 2012
CAZ519-520-131345-
EASTERN SIERRA SLOPES-OWENS VALLEY-
331 PM PDT THU JUL 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ISSUED FOR THE OWENS
VALLEY AND SOUTHERN INYO FOREST UNTIL 10 PM THIS EVENING. LIGHTNING
AND GUSTY WINDS WILL LIKELY OCCUR WITH THUNDERSTORMS THROUGH THIS
EVENING. STORMS WILL LIKELY BECOME WETTER OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN INFLUX OF MOISTURE WILL RESULT IN THE POSSIBILITY OF SHOWERS
AND THUNDERSTORMS ESPECIALLY ON FRIDAY AND SATURDAY. THE PRIMARY
THREATS WITH THUNDERSTORMS WILL BE GUSTY WINDS AND ISOLATED HEAVY
DOWNPOURS THAT COULD RESULT IN FLASH FLOODING OR PONDING OF WATER
IN POOR DRAINAGE AREAS. BY SUNDAY AND ESPECIALLY MONDAY DRIER AIR
MOVING IN FROM THE WEST WILL BEGIN TO REDUCE THE CHANCES FOR
THUNDERSTORMS ESPECIALLY OVER THE OWENS VALLEY. HOWEVER ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SIERRA NEVADA OF
INYO COUNTY TUESDAY THROUGH THURSDAY ESPECIALLY IN THE AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ522>527-NVZ015>022-131345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
331 PM PDT THU JUL 12 2012 /331 PM MST THU JUL 12 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN INFLUX OF MOISTURE WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. ACTIVITY IS EXPECTED
TO BECOME MORE NUMEROUS LATE TONIGHT. THE PRIMARY HAZARD WITH
THUNDERSTORMS THIS EVENING WILL BE STRONG GUSTY WINDS ESPECIALLY
OVER MOHAVE COUNTY AND NORTHEAST CLARK COUNTY AND TO A LESSER EXTENT
IN EASTERN LINCOLN COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MOISTURE WILL CONTINUE TO REMAIN ACROSS THE AREA TOMORROW INTO
SATURDAY RESULTING THUNDERSTORMS ACROSS THE AREA. THE POTENTIAL
FOR THUNDERSTORMS TO UNLEASH HEAVY RAIN EXISTS WITH THUNDERSTORMS
ESPECIALLY ON FRIDAY AND THUS A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR ALL OF NORTHWEST ARIZONA...MUCH OF SOUTHERN NEVADA...THE SAN
BERNARDINO COUNTY DESERTS...DEATH VALLEY NATIONAL PARK AND
ADJACENT AREAS OF EASTERN INYO COUNTY. GUSTY WINDS WILL ALSO BE
POSSIBLE WITH THUNDERSTORMS ON FRIDAY AND AGAIN ON SATURDAY.
ALTHOUGH THE THREAT FOR FLASH FLOODING WITH THUNDERSTORMS WILL
CONTINUE ON SATURDAY...THE COVERAGE OF THUNDERSTORMS IS NOT
EXPECTED TO BE AS GREAT AS FRIDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND
MONDAY WITH CHANCES BEGINNING TO DECREASE SIGNIFICANTLY ON TUESDAY
INTO WEDNESDAY AS DRIER AIR WORKS IN FROM THE WEST. HOWEVER
THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING ISOLATED GUSTY
WINDS AND HEAVY DOWNPOURS LEADING TO THE POTENTIAL FOR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ521-NVZ014-131345-
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
331 PM PDT THU JUL 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE
AREA. GUSTY WINDS WILL BE POSSIBLE WITH ANY STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE
AREA TOMORROW AS MORE MOISTURE MOVES IN. GUSTY WINDS AND HEAVY
DOWNPOURS LEADING TO FLASH FLOODING ARE POSSIBLE WITH ANY STRONGER
STORMS. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH
SUNDAY...THEN DECREASE MONDAY AND ESPECIALLY ON TUESDAY AS DRIER
AIR MOVES IN FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
STACHELSKI
In the hours before
Local storm report, Jul 12, 10:37 AM PST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1137 AM PDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 11 ENE PAHRUMP 36.29N 115.82W
07/11/2012 CLARK NV BROADCAST MEDIA
LIGHTNING STARTED TWO FIRES IN PAHRUMP. ONE IN THE COLD
CREEK AREA THAT STRUCK ONE TREE AND A SECOND FIRE BURNED
BETWEEN 10 AND 20 ACRES OF BRUSH NORTHEAST OF PAHRUMP.
0815 PM LIGHTNING 11 WSW INDIAN SPRINGS 36.53N 115.85W
07/11/2012 CLARK NV BROADCAST MEDIA
LIGHTNING STRUCK A TREE NEAR INDIAN SPRINGS.
0312 AM TSTM WND GST 1 N INDIAN SPRINGS 36.58N 115.67W
07/12/2012 M64.00 MPH CLARK NV ASOS
OUTFLOW FROM THUNDERSTORMS THAT DISSIPATED TO THE EAST OF
INDIAN SPRINGS.
&&
STACHELSKIFlash Flood, Inyo
- When
- July 12, 3:26 PM PST to 5:00 PM PST
- Where
- Inyo County, 5.69 mi SE of Death Vly to 6.68 mi N of Ryan
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.404, -116.765
Highway 190 was closed at mile marker 117 due to flooding.
Flash Flood, Inyo
- When
- July 13, 3:00 PM PST to 5:00 PM PST
- Where
- Inyo County, 8.37 mi SSW of Stovepipe Wells to 8.29 mi SSW of Stovepipe Wells
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.487, -117.225
A large amount of debris washed onto Emigrant Canyon Road.
Flash Flood, San Bernardino
- When
- July 13, 6:07 PM PST to 9:00 PM PST
- Where
- San Bernardino County, 2.19 mi NW of Grommet to 1.82 mi NNW of Vidal Jct Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.121, -114.728
Highways 62 and 95 were flooded near Vidal Junction. A big rig was stuck in the mud eight miles west of the junction.
Flash Flood, San Bernardino
- When
- July 13, 7:28 PM PST to 8:30 PM PST
- Where
- San Bernardino County, Kelso to 1 mi WSW of Kelso
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.020, -115.650
Water flooded the intersection of Kelbaker and Kelso Cima Roads.
Flash Flood, Inyo
- When
- July 13, 9:36 PM PST to 11:00 PM PST
- Where
- Inyo County, 1.73 mi SW of Stovepipe Wells to 2.46 mi N of Death Vly Arpt
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 36.584, -117.194
Highway 190 was closed at mile marker 84 due to flooding. There was also a mud slide several feet deep at mile marker 80.
Flash Flood, San Bernardino
- When
- July 13, 10:39 PM PST to 11:45 PM PST
- Where
- San Bernardino County, 10.88 mi N of Bannock to 11.06 mi N of Bannock
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.106, -114.857
Highway 95 was closed due to flooding.
Flash Flood, Inyo
- When
- July 13, 11:00 PM PST to July 14, 2:00 AM PST
- Where
- Inyo County, Scottys Castle to 1.72 mi NW of Scottys Castle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.000, -117.330
A large amount of debris washed onto Scotty's Castle Road.
Flash Flood, San Bernardino
- When
- July 14, 12:18 PM PST to 2:00 PM PST
- Where
- San Bernardino County, 2.21 mi E of Twenty Nine Palms to 2.39 mi NNW of Joshua Tree
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.131, -116.011
At least a foot of water flowed on local streets in Twentynine Palms, and several inches of water collected in yards. Water and gravel also flowed across Highway 62 at Park Boulevard in Joshua Tree.
Flash Flood, San Bernardino
- When
- July 14, 2:32 PM PST to 4:00 PM PST
- Where
- San Bernardino County, 2.31 mi SE of Desert City to 4.63 mi W of Nipton
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.475, -115.403
Part of Nipton Road was washed away.
Flash Flood, San Bernardino
- When
- July 14, 9:34 PM PST to July 15, 12:00 AM PST
- Where
- San Bernardino County, 1.05 mi E of (Eed)needles Arpt to 1.59 mi ESE of (Eed)needles Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 34.772, -114.602
Highway 95 was washed out at Five Mile Road.
Flash Flood, San Bernardino
- When
- July 15, 12:21 AM PST to 1:30 AM PST
- Where
- San Bernardino County, 1.43 mi E of Baker to 8.03 mi SSE of Baker
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.266, -116.055
Kelbaker Road was flooded with water and debris just south of Baker.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Arizona, July 12 to 16, 20121 death · 1 injured · $5.3 million · 16 events
- Flash Flooding and Hail in Nevada, July 12 to 16, 2012$50 million · 1.25 in hail · 15 events
- Flash Flooding and Flooding in Texas, July 12 to 15, 2012$7.3 million · 12 events
- Hail and Damaging Winds in Nebraska, July 12, 2012$175,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Arkansas, July 12 to 14, 2012$145,000 · 1 in hail · 5 events
- Hail in Minnesota, July 12, 2012$100,000 · 0.88 in hail · 2 events
- Flash Flood and Damaging Winds in Arizona, July 12, 2012$70,000 · 61 kt wind · 6 events
- Wildfire in Utah, July 12 to 27, 2012$50,000 · 1 event
- Tornado and Hail in North Dakota, July 12, 2012EF1 · 5 events
- Hail and Damaging Winds in Minnesota, July 12, 20121.75 in hail · 16 events
- Flash Flooding and Heavy Rain in Texas, July 12 to 13, 2012$2,000 · 6 events
- Hail in North Dakota, July 12, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394289, 394290, 394291, 394292, 394293, 394294, 394295, 394296, 394297, 394298, 394299.